MAUDE Adverse Event Report: CARDINAL HEALTH BALLOON SLG 16FR X 1.7CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH BALLOON SLG 16FR X 1.7CM; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 716170
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Erythema (1840)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports: the tube was inserted on (b)(6) 2022 and a broken shaft was discovered on (b)(6) 2023 resulting in loss of feed and meds.Start of peristomal erythema.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) for the affected lot was review, showed that manufacturing and inspection product was performed as per applicable procedures and validated process.All inspection results were carried out and were within acceptable criteria as per established sampling plan levels quality procedures.A sample was not returned for evaluation, consequently, it was not possible to evaluate it as part of a comprehensive failure investigation.The root cause and corrective actions could not be identified without a sample to evaluate.The affected component is produced by an external supplier; our assembly process only consists in a pick and place operation for this material.According due to similar cases presented in the past, a formal corrective/preventative action (capa) has been opened to document the reported issue.
 
Additional Manufacturer Narrative
One decontaminated sample was received at the cardinal health site.A visual and functional inspection according to product specification was conducted.It was observed that the union part between the valve and the balloon tube is broken.The affected component is produced by an external supplier; our assembly process only consists of a pick and place operation for this material.The root cause and action plan were initiated to the supplier as a corrective action report (scar).A formal corrective/preventative action report (capa) has been opened to further investigate this issue.

Brand Name
BALLOON SLG 16FR X 1.7CM
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16682608
Report Number9612030-2023-03667
Device Sequence Number8079878
Product Code KNT
UDI-Device Identifier10884521010994
UDI-Public10884521010994
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number716170
Device Catalogue Number716170
Device Lot Number2121525764
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer04/05/2023
04/05/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date06/02/2023
07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown